Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 124, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 8, 2016, 10:56 AM CDT for Cooper County, Missouri. It took effect at Jul 8, 2016, 11:17 AM CDT. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 10:56 AM CDT (15:56 UTC)
- In effect from
- Jul 8, 2016, 11:17 AM CDT
- Expired
- Jul 9, 2016, 2:44 PM CDT
- In force
- 27 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Petite Saline Creek near Boonville (BONM7).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
323
WGUS43 KEAX 081556
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1056 AM CDT FRI JUL 8 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-091556-
/O.NEW.KEAX.FL.W.0124.160708T1617Z-160709T1944Z/
/BONM7.1.ER.160708T1617Z.160708T1800Z.160708T1944Z.UU/
1056 AM CDT FRI JUL 8 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Petite Saline Creek near Boonville.
* until Saturday afternoon.
* At 10:30 AM Friday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 16.9 feet by this afternoon. The river will fall
below flood stage by this afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 15.7 Fri 10 AM 16.9 this afternoon
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$2 follow-up statements
914
WGUS83 KEAX 082003
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
303 PM CDT FRI JUL 8 2016
...The Flood Warning continues for the following rivers in
Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-092003-
/O.CON.KEAX.FL.W.0098.000000T0000Z-160710T1415Z/
/BLVM7.2.ER.160703T0656Z.160705T2300Z.160709T1415Z.NO/
303 PM CDT FRI JUL 8 2016
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until Sunday morning.
* At 2:45 PM Friday the stage was 29.3 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late Saturday morning.
* At 29.0 feet...Livestock in pastures along the river may be
endangered. Extensive damage also occurs to cropland and pasture.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 29.3 Fri 03 PM 28.7 this evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC053-092002-
/O.EXT.KEAX.FL.W.0124.000000T0000Z-160710T0039Z/
/BONM7.1.ER.160708T1607Z.160708T2200Z.160709T0039Z.UU/
303 PM CDT FRI JUL 8 2016
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* until Saturday evening.
* At 2:30 PM Friday the stage was 16.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.1 feet by late
this afternoon. The river will fall below flood stage this evening.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 16.9 Fri 02 PM 17.1 late this afternoon
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$399
WGUS83 KEAX 090107
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 PM CDT FRI JUL 8 2016
...The Flood Warning continues for the following rivers in
Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-091200-
/O.EXT.KEAX.FL.W.0124.000000T0000Z-160709T1200Z/
/BONM7.1.ER.160708T1607Z.160709T0030Z.160709T1200Z.UU/
807 PM CDT FRI JUL 8 2016
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* until Saturday morning.
* At 7:30 PM Friday the stage was 17.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast to continue.
* Forecast...The river will continue to fall to below flood stage by
Saturday morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 17.4 Fri 07 PM 17.3 early Saturday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 8, 6:38 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 8, 6:38 AM CDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 638 AM CDT FRI JUL 8 2016 .Discussion... Issued at 350 AM CDT FRI JUL 8 2016 Another challenging day on the fcst front as overnight convection has laid out an outflow boundary which has now stalled across southern portions of the fcst area. Meanwhile...a synoptic scale front is expected to arrive later this morning and also stall just short of the I-70 corridor by afternoon while an upstream shortwave/remnant MCV now over western Kansas advances east in zonal flow aloft. The combination of these features along with a destabilizing environment should set the stage for developing convection across southern portions of the fcst area by this afternoon. Fcst model suggest strong instability south of the synoptic front by this afternoon with 0-6 km bulk shear of 30-35 kts supportive of marginally severe storms later today. With high precipitable water remaining in place (on the order of 2" in spots)...strong wind gusts and isolated marginally severe hail will be possible with the strongest activity. The bulk of activity should come to an end during the evening hours. Heading into tonight...fcst models continue to show nocturnal shwr/storm activity across the Central Plains as the low-level jet strengthens with time. Per this morning's model runs...best influence from the jet should be positioned to our west and have reduced pops from the Route 65 corridor eastward was a result. While we cannot rule out some isolated activity sliding east into our area during the early morning hours...the prevailing thought is that much of this activity should remain upstream. Its usually difficult to pin down any one particular item of interest in the summertime patterns across this part of the U.S. and the upcoming couple of days certainly will not disappoint. Through much of the day on Saturday...heights should build across the area as ridging develops across the Central and Northern Plains. Meanwhile...the GFS and to a lesser extent the NAM and ECMWF show an undulation rotating south along the eastern periphery of the developing ridge...with this feature slowly tracking south into the Ozarks Saturday night and through the day on Sunday. For now...all models seem to keep the bulk of shwr/storm development with this feature to the south of our area...however a northward jog may shift the expected rain axis further north. In any event...have maintained slgt chc and chc mention through the weekend across the southern zones to account for this possibility. Otherwise...remaining portions of the fcst look to remain unsettled as long range models continue to hint at a boundary...or series of boundaries stalling across our area as disturbances pass well to our north. Considering the time of year along with the fact that long range models continue to show the Gulf remaining wide open...see very little reason not to carry mentionable pops through the conclusion of the fcst period. Temps look to remain near normal through the period as zonal flow returns to the Nation's Heartland. && .Aviation...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 638 AM CDT FRI JUL 8 2016 Early morning VSBY restrictions will quickly give way to VFR conditions today as high pressure noses in from the north. Fcst models continue to hint at developing convection this afternoon along a lingering frontal boundary...however the bulk of this activity should remain south of area terminals. Winds will continue to veer to the east today before becoming mostly calm by this evening. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...32 Aviation...32
Hazardous weather outlook, Jul 7, 3:29 PM CDT, 19 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 329 PM CDT THU JUL 7 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-082030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 329 PM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE ANTICIPATED THIS EVENING INTO THE OVERNIGHT HOURS. IN ADDITION TO DANGEROUS CLOUD-TO-GROUND LIGHTNING...PRIMARY HAZARD WILL BE GUSTY TO POSSIBLY DAMAGING WINDS. HAIL, AS WELL AS A TORNADIC THREAT, CANNOT BE RULED OUT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO NEXT WEEK. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:54 PM CDT | Special Weather Statement | EAX | Cass | 36 min |
| Jul 8, 12:13 AM CDT | Special Weather Statement | EAX | Cass | 32 min |
| Jul 8, 12:48 AM CDT | Special Weather Statement | EAX | Cooper | 42 min |
| Jul 8, 1:28 AM CDT | Special Weather Statement | EAX | Cooper | 32 min |
| Jul 8, 1:57 AM CDT | Special Weather Statement | EAX | Cooper | 48 min |
| Jul 8, 2:03 AM CDT | Areal Flood Advisory | EAX | Cooper | 3 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.